Precautions

Drug information provided by: Micromedex

Check with your doctor if your symptoms do not improve or become worse, or if you have a high fever.

This medicine may cause some people to become nervous or restless or to have trouble in sleeping. If you have trouble in sleeping, take the last dose of this medicine for each day a few hours before bedtime. If you have any questions about this, check with your doctor.

Before having any kind of surgery (including dental surgery) or emergency treatment, tell the medical doctor or dentist in charge that you are taking this medicine.

Check the label of all over-the-counter (OTC), nonprescription, and prescription medicines you now take. If any of them contain acetaminophen, aspirin, other salicylates such as bismuth subsalicylate (e.g., Pepto Bismol) or magnesium salicylate (e.g., Nuprin Backache Caplets), or salicylic acid (present in some shampoos and skin products), check with your health care professional. Using any of them together with this medicine may cause an overdose.

Do not drink alcoholic beverages while taking this medicine. Stomach problems may be more likely to occur if you drink alcoholic beverages while you are taking aspirin or ibuprofen. Also, liver damage may be more likely to occur if you drink large amounts of alcoholic beverages while you are taking acetaminophen.

If you think that you or anyone else may have taken an overdose of this medicine, get emergency help at once. Taking an overdose of a salicylate may cause unconsciousness or death. The first sign of an aspirin overdose may be ringing or buzzing in the ears. Other signs include convulsions (seizures), hearing loss, confusion, severe drowsiness or tiredness, severe excitement or nervousness, and unusually fast or deep breathing. Signs of severe acetaminophen overdose may not appear until 2 to 4 days after the overdose is taken, but treatment to prevent liver damage or death must be started within 24 hours or less after the overdose is taken

For patients taking aspirin-containing medicine:

  • Do not take aspirin-containing medicine for 5 days before any surgery, including dental surgery, unless otherwise directed by your medical doctor or dentist. Taking aspirin during this time may cause bleeding problems.

For diabetic patients taking salicylate-containing medicine:

  • False urine sugar test results may occur if you take 8 or more 325-mg (5-grain) doses of aspirin every day for several days in a row. Smaller doses or occasional use of aspirin usually will not affect urine sugar tests. If you have any questions about this, check with your health care professional, especially if your diabetes is not well controlled.

For patients taking ibuprofen-containing medicine:

  • This medicine may cause some people to become confused, drowsy, dizzy, lightheaded, or less alert than they are normally. It may also cause blurred vision or other vision problems in some people. Make sure you know how you react to this medicine before you drive, use machines, or do anything else that could be dangerous if you are dizzy or are not alert and able to see well.
  • Serious side effects can occur during treatment with this medicine. Sometimes serious side effects can occur without any warning. However, possible warning signs often occur, including swelling of the face, fingers, feet, and/or lower legs; severe stomach pain, black, tarry stools, and/or vomiting of blood or material that looks like coffee grounds; unusual weight gain; and/or skin rash. Also, signs of serious heart problems could occur such as chest pain, tightness in chest, fast or irregular heartbeat, or unusual flushing or warmth of skin. Stop taking this medicine and check with your doctor immediately if you notice any of these warning signs.